Alert archive / Minnesota / Wind Chill Advisories in 2021
Wind Chill Advisory 3, NWS Duluth, MN
NWS Duluth, MN issued this wind chill advisory at Jan 26, 2021, 2:09 PM CST for 8 counties in Minnesota. It took effect at Jan 26, 2021, 9:00 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2021, 2:09 PM CST (20:09 UTC)
- In effect from
- Jan 26, 2021, 9:00 PM CST
- Expired
- Jan 27, 2021, 11:00 AM CST
- In force
- 14 hr
- Issued by
- NWS Duluth, MN
Counties Aitkin County, MN, Carlton County, MN, Cass County, MN, Cook County, MN, Itasca County, MN, Koochiching County, MN, Lake County, MN, Saint Louis County, MN
The radar
The Duluth radar (KDLH), 72 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 8.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
227 WWUS43 KDLH 262009 WSWDLH URGENT - WINTER WEATHER MESSAGE National Weather Service Duluth MN 209 PM CST Tue Jan 26 2021 MNZ010>012-018>021-025-026-035-037-270815- /O.NEW.KDLH.WC.Y.0003.210127T0300Z-210127T1700Z/ Koochiching-North St. Louis-Northern Cook and Lake-North Itasca- Central St. Louis-Southern Lake-Southern Cook-North Cass- South Itasca-Northern Aitkin-Carlton and South St. Louis- Including the cities of International Falls, Ely, Isabella, Bigfork, Hibbing, Two Harbors, Silver Bay, Grand Marais, Walker, Grand Rapids, Hill City, and Duluth 209 PM CST Tue Jan 26 2021 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM CST WEDNESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Portions of east central, north central and northeast Minnesota. * WHEN...From 9 PM this evening to 11 AM CST Wednesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ For more information from the National Weather Service visit http://weather.gov/Duluth
3 follow-up statements
742 WWUS43 KDLH 270201 WSWDLH URGENT - WINTER WEATHER MESSAGE National Weather Service Duluth MN 801 PM CST Tue Jan 26 2021 ...VERY COLD WIND CHILLS TONIGHT... MNZ010>012-018>021-025-026-035-037-271500- /O.CON.KDLH.WC.Y.0003.210127T0300Z-210127T1700Z/ Koochiching-North St. Louis-Northern Cook and Lake-North Itasca- Central St. Louis-Southern Lake-Southern Cook-North Cass- South Itasca-Northern Aitkin-Carlton and South St. Louis- Including the cities of International Falls, Ely, Isabella, Bigfork, Hibbing, Two Harbors, Silver Bay, Grand Marais, Walker, Grand Rapids, Hill City, and Duluth 801 PM CST Tue Jan 26 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST WEDNESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Portions of east central, north central and northeast Minnesota. * WHEN...Until 11 AM CST Wednesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ For more information from the National Weather Service visit http://weather.gov/Duluth
263 WWUS43 KDLH 271050 WSWDLH URGENT - WINTER WEATHER MESSAGE National Weather Service Duluth MN 450 AM CST Wed Jan 27 2021 ...VERY COLD WIND CHILLS TONIGHT... MNZ010>012-018>021-025-026-035-037-271700- /O.CON.KDLH.WC.Y.0003.000000T0000Z-210127T1700Z/ Koochiching-North St. Louis-Northern Cook and Lake-North Itasca- Central St. Louis-Southern Lake-Southern Cook-North Cass- South Itasca-Northern Aitkin-Carlton and South St. Louis- Including the cities of International Falls, Ely, Isabella, Bigfork, Hibbing, Two Harbors, Silver Bay, Grand Marais, Walker, Grand Rapids, Hill City, and Duluth 450 AM CST Wed Jan 27 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Portions of east central, north central and northeast Minnesota. * WHEN...Until 11 AM CST this morning. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ For more information from the National Weather Service visit http://weather.gov/Duluth
374 WWUS43 KDLH 271713 WSWDLH URGENT - WINTER WEATHER MESSAGE National Weather Service Duluth MN 1113 AM CST Wed Jan 27 2021 MNZ010>012-018>021-025-026-035-037-271815- /O.EXP.KDLH.WC.Y.0003.000000T0000Z-210127T1700Z/ Koochiching-North St. Louis-Northern Cook and Lake-North Itasca- Central St. Louis-Southern Lake-Southern Cook-North Cass- South Itasca-Northern Aitkin-Carlton and South St. Louis- Including the cities of International Falls, Ely, Isabella, Bigfork, Hibbing, Two Harbors, Silver Bay, Grand Marais, Walker, Grand Rapids, Hill City, and Duluth 1113 AM CST Wed Jan 27 2021 ...WIND CHILL ADVISORY HAS EXPIRED... Wind chill values have improved late this morning. Thus, the Wind Chill Advisory has been allowed to expire. $$ For more information from the National Weather Service visit http://weather.gov/Duluth
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this wind chill advisory went out at Jan 26, 11:29 AM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Jan 26, 11:29 AM CST, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Duluth MN 1129 AM CST Tue Jan 26 2021 .DISCUSSION...(Today through Monday) Issued at 229 AM CST Tue Jan 26 2021 Summary: Cold, but warming up. Fairly quiet weather ahead. A system brushes the region this weekend with some light snow. An expansive stratus layer advected in from the west and caused temperatures to not cool as much as expected; therefore, dropped the wind chill advisory for most places. Left it up for the Grand Marais zone as their winds chills are flirting with -25F this morning with some minor katabatic flow. Minor South Shore lake effect snow continues on cold northerly flow with limited moisture to work with through Wednesday. Afterwards, high pressure begins to vacate as a larger system to our south spins through Illinois. Models are beginning to converge on this system's track which gives more confidence in it just glancing the Northland with some minor snow on Sunday probably not more than an inch or two - though GEFS plumes indicate much higher amounts are possible. The only thing that looks like it would give credence to this would be a deformation band setting up which the operational GFS alludes to - we'll see...The Euro and Canadian models almost miss us completely. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1129 AM CST Tue Jan 26 2021 Mostly VFR conditions are expected to continue across the Northland, with the only exception being at HYR with MVFR lake effect clouds due to northeasterly on-shore flow. The current cloud cover over northeast Minnesota will continue to diminish this afternoon. && .PRELIMINARY POINT TEMPS/POPS... DLH 12 -9 7 -7 / 0 0 0 0 INL 2 -20 1 -17 / 0 0 0 0 BRD 10 -11 8 -4 / 0 0 0 0 HYR 18 -5 13 -7 / 0 0 0 0 ASX 18 1 12 -4 / 40 20 10 0 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && DISCUSSION...Wolfe AVIATION...JTS
Hazardous weather outlook, Jan 26, 9:40 AM CST, 4 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 940 AM CST Tue Jan 26 2021 MNZ010>012-018>021-025-026-033>038-WIZ001-006-271545- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Burnett- 940 AM CST Tue Jan 26 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Today and Tonight A Wind Chill Advisory may be needed tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Bitterly cold wind chills should continue into Wednesday morning. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed today or tonight. WIZ002>004-271545- Bayfield-Ashland-Iron- 940 AM CST Tue Jan 26 2021 This Hazardous Weather Outlook is for portions of northwest Wisconsin. .DAY ONE...Today and Tonight Lake effect snow along the South Shore is expected today and tonight. Total amount of snowfall should range from a trace to nearly 2 inches near the Michigan border. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Slight chances for lake effect snow linger in northern Iron County Wednesday morning. Additional snowfall should only be a few tenths. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed today or tonight. WIZ007>009-271545- Washburn-Sawyer-Price- 940 AM CST Tue Jan 26 2021 This Hazardous Weather Outlook is for portions of northwest Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Bitterly cold wind chills should continue into Wednesday morning. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed today or tonight. Britt/JTS More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
Nearby
Wind Chill Advisories in Minnesota, 2021Every wind chill advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.